Posted 1/7/2007 5:24 PM (GMT -7)
I hate to say "take it" or "don't take it" as everyone reacts differently. I am on Effexor XR and have been for nearly 18 months. It was good at first and helped me get my anxiety and depression under control to a point where additional CBT was able to be effective. However, I have also had some pretty nasty side effects :(
I started off on Arapax, which gave me nasty side effects, followed by Zoloft - same result (only worse), and then the Effexor. As I am very sensitive to meds I started on 37.5mg a day and gradually worked up to 300mg a day, which is a fairly high dose. Once I was coping pretty well, I started to reduce my dose (under doctors supervision). I went back to 225mg, however started getting some more side effects and increased anxiety and depression, so doc put me back up to 300mg but got more side effects, including really bad urticaria. I had recently seen an allergist to determine what was causing all my rashes and itches without much of a result. So, back to 225mg (the med see saw is sooo much fun) and interestingly my urticaria has reduced too.
Sorry to waffle on - but this is just a very small example of how Effexor might affect you - and it could very well be that it won't. However I know you were concerned about high BP and for someone who has always had good/low BP I am now on BP meds too.
I hate taking any meds and my ultimate goal is to get off all of them eventually - however they certainly do have their place in our treatments.
I would suggest you discuss all the pros and cons with your doc (preferably a psychiatrist as they are the "experts" in this area) and weigh them up carefully. There is no guarantee with any med so if your doc suggests it and you trust him/her, follow through. Just make sure they are monitoring you closely. And remember that some side effects may be very short-lived as your body adjusts.
Good luck - sorry this is so long lol
They say life is a bowl of cherries........... we just have to learn how to spit out the pips!